Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 2, NWS El Paso, TX

January 27, 20134 counties in New Mexico

NWS El Paso, TX issued this wind advisory at Jan 27, 2013, 2:38 PM MST for 4 counties in New Mexico. It took effect at Jan 28, 2013, 2:00 PM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2013, 2:38 PM MST (21:38 UTC)
In effect from
Jan 28, 2013, 2:00 PM MST
Expired
Jan 28, 2013, 6:00 PM MST
In force
4 hr
Issued by
NWS El Paso, TX

Counties Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM

The radar

The El Paso radar (KEPZ), 105 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2013-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2013-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WWUS74 KEPZ 272138
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
238 PM MST SUN JAN 27 2013

...WINDY WINTER STORM SYSTEM ON THE WAY...

.AN APPROACHING WINTER STORM SYSTEM WITH AN ASSOCIATED COLD
FRONT...WILL GENERATE STRONG WINDS OVER PORTIONS OF SOUTHWEST NEW
MEXICO ON MONDAY AND TUESDAY. LOOK FOR SUSTAINED SOUTHWEST WINDS
30 TO 40 MPH MONDAY AFTERNOON AND EARLY MONDAY EVENING...WITH
GUSTS TO 50 MPH POSSIBLE. HIGHEST GUSTS WILL BE THROUGH MOUNTAIN
PASSES...AND ALONG EAST FACING SLOPES OF THESE MOUNTAINS. THE
WINDS MAY PRODUCE SOME AREAS OF LIGHT BLOWING DUST LATER MONDAY
AFTERNOON...BEFORE THE COLD FRONT ARRIVES.


NMZ404>406-281400-
/O.NEW.KEPZ.WI.Y.0002.130128T2100Z-130129T0100Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE
238 PM MST SUN JAN 27 2013

...WIND ADVISORY IN EFFECT FROM 2 PM TO 6 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 6 PM MST
MONDAY. 

* WINDS: SUSTAINED 30 TO 40 MPH FROM THE SOUTHWEST...WITH GUSTS TO
  50 MPH...ESPECIALLY THROUGH MOUNTAIN PASSES AND ALONG EAST
  FACING SLOPES OF AREA MOUNTAINS.

* TIMING: WINDS WILL STRENGTHEN THROUGHOUT THE MORNING...BEFORE
  PEAKING BY MID AFTERNOON. WINDS WILL BEGIN TO DIMINISH BY EARLY
  MONDAY EVENING.

* IMPACT: STRONG CROSSWINDS MAY CAUSE PROBLEMS FOR HIGH PROFILE
  VEHICLES. HIGH WINDS MAY LIFT LOOSE OBJECTS AND IMPACT OUTDOOR
  ACTIVITIES.

* VISIBILITY: DROPPING TO 4-6 MILES LATE IN THE AFTERNOON DUE TO
  LIGHT BLOWING DUST. ANY REDUCTION IN VISIBILITIES...WILL QUICKLY
  IMPROVE EARLY MONDAY EVENING AFTER THE COLD FRONT PASSES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TRIPOLI
2 follow-up statements
283 
WWUS74 KEPZ 281206
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
506 AM MST MON JAN 28 2013

...WINDY WINTER STORM SYSTEM ON THE WAY...

.AN APPROACHING WINTER STORM SYSTEM WITH AN ASSOCIATED COLD
FRONT WILL GENERATE STRONG WINDS OVER PORTIONS OF SOUTHWEST NEW
MEXICO ON TODAY AND TUESDAY. LOOK FOR SUSTAINED SOUTHWEST WINDS
30 TO 40 MPH THIS AFTERNOON AND EARLY THIS EVENING...WITH GUSTS TO
50 MPH POSSIBLE. HIGHEST GUSTS WILL BE THROUGH MOUNTAIN
PASSES...AND ALONG EAST FACING SLOPES OF THESE MOUNTAINS. THE
WINDS MAY PRODUCE AREAS OF BLOWING DUST THIS AFTERNOON.

NMZ407-415-416-282300-
/O.EXA.KEPZ.WI.Y.0002.130128T2100Z-130129T0100Z/
SOUTHWEST DESERT/MIMBRES BASIN-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...DEMING...COLUMBUS...CLOUDCROFT...
SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON
506 AM MST MON JAN 28 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 6 PM MST THIS EVENING. 

* WINDS: SUSTAINED 30 TO 40 MPH FROM THE SOUTHWEST...WITH GUSTS 
  TO 50 MPH...ESPECIALLY THROUGH MOUNTAIN PASSES AND ALONG EAST 
  FACING SLOPES OF AREA MOUNTAINS. 

* TIMING: WINDS WILL STRENGTHEN THROUGHOUT THE MORNING...BEFORE
  PEAKING BY MID AFTERNOON. WINDS WILL BEGIN TO DIMINISH BY EARLY
  THIS EVENING.

* IMPACT: STRONG CROSSWINDS MAY CAUSE PROBLEMS FOR HIGH PROFILE 
  VEHICLES. HIGH WINDS MAY LIFT LOOSE OBJECTS AND IMPACT OUTDOOR 
  ACTIVITIES. 

* VISIBILITY: DROPPING TO 1-3 MILES IN THE LOWER ELEVATIONS LATE
  IN THE AFTERNOON DUE TO BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ404>406-282300-
/O.CON.KEPZ.WI.Y.0002.130128T2100Z-130129T0100Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE
506 AM MST MON JAN 28 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM MST THIS EVENING. 

* WINDS: SUSTAINED AROUND 30 MPH FROM THE SOUTHWEST...WITH GUSTS
  TO 50 MPH...ESPECIALLY THROUGH MOUNTAIN PASSES AND ALONG EAST
  FACING SLOPES OF AREA MOUNTAINS.

* TIMING: WINDS WILL STRENGTHEN THROUGHOUT THE MORNING...BEFORE
  PEAKING BY MID AFTERNOON. WINDS WILL BEGIN TO DIMINISH BY EARLY
  THIS EVENING.

* IMPACT: STRONG CROSSWINDS MAY CAUSE PROBLEMS FOR HIGH PROFILE 
  VEHICLES. HIGH WINDS MAY LIFT LOOSE OBJECTS AND IMPACT OUTDOOR 
  ACTIVITIES. 

* VISIBILITY: DROPPING TO 1-3 MILES LATE IN THE AFTERNOON DUE TO
  BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
152 
WWUS74 KEPZ 282235
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
335 PM MST MON JAN 28 2013

...WINDY WINTER STORM SYSTEM ON THE WAY...

.AN APPROACHING WINTER STORM SYSTEM WITH AN ASSOCIATED COLD FRONT
WILL GENERATE STRONG WINDS OVER PORTIONS OF SOUTHWEST NEW MEXICO
BRIEFLY THIS EVENING AND AGAIN LATE TONIGHT AND TUESDAY MORNING. 
THE FRONT WILL MOVE THROUGH NEW MEXICO TONIGHT...ALLOWING THE
WINDS TO BRIEFLY DIMINISH. WINDS WILL REMAIN QUITE STRONG TONIGHT
ALONG EAST SLOPES OF MOUNTAINS HOWEVER. AS THE UPPER TROUGH MOVES
INTO THE STATE OVERNIGHT WINDS WILL INCREASE AGAIN EARLY TUESDAY
MORNING. WITH COOLER AIR MOVING IN BLOWING DUST SHOULD BE LIMITED
TO VERY ISOLATED AREAS.


NMZ404>407-415-416-290645-
/O.NEW.KEPZ.WI.Y.0003.130129T1200Z-130130T0000Z/
/O.CON.KEPZ.WI.Y.0002.000000T0000Z-130129T0100Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
335 PM MST MON JAN 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST
TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* WINDS: SUSTAINED 30 TO 40 MPH FROM THE SOUTHWEST...WITH GUSTS TO
  50 MPH.

* TIMING: WINDS WILL DIMINISH EARLY THIS EVENING BUT INCREASE
  AGAIN TUESDAY MORNING.

* IMPACT: STRONG CROSSWINDS MAY CAUSE PROBLEMS FOR HIGH PROFILE
  VEHICLES. HIGH WINDS MAY LIFT LOOSE OBJECTS AND IMPACT OUTDOOR
  ACTIVITIES. BLOWING SNOW MAY BRIEFLY REDUCE VISIBILITIES OVER
  HIGHER TERRAIN. 

* VISIBILITY: DROPPING TO 3-5 MILES IN THE LOWER ELEVATIONS DUE
  TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ413-TXZ419-290645-
/O.NEW.KEPZ.WI.Y.0003.130129T0500Z-130130T0000Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO
335 PM MST MON JAN 28 2013

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 5 PM MST TUESDAY. 


* EVENT: SUSTAINED WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH.

* TIMING: WINDS INCREASING TOWARD MIDNIGHT. WINDS MAY BRIEFLY
  DIMINISH AROUND SUNRISE BUT QUICKLY INCREASE AGAIN LATER TUESDAY
  MORNING. 

* IMPACT: STRONG CROSSWINDS MAY CAUSE PROBLEMS FOR HIGH PROFILE
  VEHICLES. HIGH WINDS MAY LIFT LOOSE OBJECTS AND IMPACT OUTDOOR
  ACTIVITIES.

* VISIBILITY: OCCASIONAL BLOWING DUST WITH VISIBILITIES DROPPING
  TO AROUND 3 MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ401>403-408>412-414-417-TXZ418-420>424-290645-
/O.NEW.KEPZ.WI.Y.0003.130129T1200Z-130130T0000Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...
GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...
SUNLAND PARK...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...
MESCALERO...MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
335 PM MST MON JAN 28 2013

...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST
TUESDAY. 

* EVENT: SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH.

* TIMING: WINDS INCREASING TOWARD SUNRISE TUESDAY MORNING.

* IMPACT: STRONG CROSSWINDS MAY CAUSE PROBLEMS FOR HIGH PROFILE
  VEHICLES. HIGH WINDS MAY LIFT LOOSE OBJECTS AND IMPACT OUTDOOR
  ACTIVITIES.

* VISIBILITY: OCCASIONAL BLOWING DUST WITH VISIBILITIES DROPPING
  TO AROUND 3 MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 27, 3:36 AM MST, 11 hours 2 minutes earlier.

Area forecast discussion, Jan 27, 3:36 AM MST, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
336 AM MST SUN JAN 27 2013

.SYNOPSIS...
WEST TO SOUTHWEST WINDS WILL BRING SEASONABLY WARM WEATHER TO
SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY AND MONDAY ALTHOUGH
A FEW RAIN SHOWERS WILL BE POSSIBLE ACROSS THE REGION. A LOW
PRESSURE SYSTEM WITH A STRONG COLD FRONT WILL MOVE ACROSS THE
SOUTHWESTERN UNITED STATES MONDAY NIGHT AND TUESDAY. THIS WEATHER
PATTERN WILL RESULT IN BREEZY TO WINDY CONDITIONS MONDAY AND WINDY
AND MUCH COLDER WEATHER ON TUESDAY ALONG WITH A FEW RAIN AND SNOW
SHOWERS. HIGH PRESSURE WILL CAUSE DRY BUT COOL WEATHER AND LIGHTER
WINDS ON WEDNESDAY WITH TEMPERATURES GRADUALLY WARMING UP THURSDAY
THROUGH SATURDAY.

&&

.DISCUSSION...
WEATHER PATTERN REMAINS RATHER COMPLEX AS AIR MASS STILL SOMEWHAT
MOIST ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEAK UPPER
WAVE NOW MOVING ACROSS THE CWA CAUSING A FEW LIGHT RAIN SHOWERS
EARLY THIS MORNING AS DEWPOINTS STILL ABOVE 40 DESPITE THIS BEING
JANUARY.

MODELS NOW IN RESPECTABLE AGREEMENT CONCERNING NEXT STORM SYSTEM
WITH GFS...NAM AND ECMWF ALL INDICATING A MORE PROGRESSIVE
SOLUTION. FOR TODAY AND MONDAY UPPER TROUGH WILL DEEPEN/AMPLIFY AS
IT MOVES ACROSS CALIFORNIA AND INTO THE GREAT BASIN WITH
ASSOCIATED DOWNSLOPE FLOW INDUCING LEE SURFACE CYCLONE TO THE
NORTHEAST. RESULTANT WEST TO SOUTHWEST FLOW WILL SUSTAIN TRANSPORT
OF MILD AIR INTO THE CWA WITH TEMPERATURES TODAY AND MONDAY 5 TO
10 DEGREES ABOVE NORMAL. HOWEVER WEAK EMBEDDED WAVES IN THE FLOW
COMBINED WITH AVAILABLE MOISTURE WILL PRODUCE A FEW RAIN SHOWERS
THE NEXT TWO DAYS. IN ADDITION LEE CYCLONE DEVELOPMENT ON MONDAY
WITH ATTENDANT PRESSURE FALLS WILL CAUSE WIND SPEEDS TO INCREASE
INTO THE BREEZY TO WINDY CATEGORY TOMORROW.

THE TROUGH AND AN ASSOCIATED STRONG COLD FRONT WILL MOVE EASTWARD
ACROSS NEW MEXICO AND WESTERN TEXAS MONDAY NIGHT AND TUESDAY
MORNING CAUSING WINDS TO FURTHER INCREASE ON TUESDAY WITH SPEEDS
NEAR ADVISORY CRITERIA. IN ADDITION PRONOUNCED COLD AIR ADVECTION
WILL RESULT IN TUESDAY HIGH TEMPERATURES FALLING TO AROUND 10 DEGREES
BELOW NORMAL. FINALLY STRONG DYNAMIC FORCING ALOFT IN CONJUNCTION
WITH UPWARD MOTION ALONG THE FRONT WILL BE SUFFICIENT TO PRODUCE
SOME RAIN AND SNOW SHOWERS WITH SNOW LEVELS DECREASING TO AROUND
5000 FEET TUESDAY. GIVEN THE LANDWARD FLOW TRAJECTORIES MOISTURE
INFLOW WILL BE MINIMAL SO EXPECT PRECIP AMOUNTS TO BE GENERALLY
LIGHT WITH SNOWFALL MOSTLY LESS THAN 2 INCHES EXCEPT FOR HIGHER
PEAKS.

TROUGH WILL BE EAST OF THE CWA BY LATE TUESDAY EVENING WITH DEEP
NORTHERLY WIND COMPONENT BEHIND IT ADVECTING DRY BUT VERY COOL
AIR. THUS WEDNESDAY HIGHS WILL ALSO BE AROUND 10 DEGREES BELOW
NORMAL DESPITE ABUNDANT SUNSHINE. THEREAFTER A GRADUAL WARMING
TREND ENSUES AS FLOW BECOMES MORE ZONAL. HIGH CLOUDS FORECASTED TO
INCREASE END PERIODS AS REGION WILL BECOME LOCATED IN SOUTHERLY
BRANCH OF SPLIT FLOW RESULTING IN ADVECTION OF PACIFIC MOISTURE
ALOFT.

&&

.AVIATION...VALID 27/12Z-28/12Z.
GENERALLY VFR CONDITIONS THROUGH THE PERIOD BUT WITH A FEW AREAS
OF CEILINGS AROUND 5000 FEET AGL IN ISOLATED LIGHT RAIN SHOWERS.

&&

.FIRE WEATHER...
WEST TO SOUTHWEST WINDS WILL BRING SEASONABLY WARM WEATHER TO
SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY AND MONDAY ALTHOUGH
A FEW LIGHT RAIN SHOWERS WILL BE POSSIBLE ACROSS THE REGION WITH
RAINFALL AMOUNTS GENERALLY UNDER .1 INCH. MINIMUM RELATIVE
HUMIDITY WILL BE AROUND 40 TO 50 PERCENT LOWLANDS AND 60 TO 70
PERCENT MOUNTAINS TODAY AND MONDAY. A LOW PRESSURE SYSTEM WITH A
STRONG COLD FRONT WILL MOVE ACROSS THE SOUTHWESTERN UNITED STATES
MONDAY NIGHT AND TUESDAY. THIS WEATHER PATTERN WILL RESULT IN
BREEZY TO WINDY CONDITIONS MONDAY WITH SOUTHWEST WINDS GUSTING TO
AROUND 35 MPH. WINDY AND MUCH COLDER WEATHER ON TUESDAY ALONG WITH
A FEW RAIN AND SNOW SHOWERS. WEST TO NORTHWEST WINDS WILL GUST TO
NEAR 50 MPH ON TUESDAY WITH TEMPERATURES FALLING TO AROUND 10
DEGREES BELOW NORMAL. RAIN AND SNOW AMOUNTS GENERALLY LIGHT MONDAY
NIGHT AND TUESDAY WITH SNOW ACCUMULATIONS MOSTLY LESS THAN 2
INCHES. HIGH PRESSURE WILL CAUSE DRY BUT COOL WEATHER AND LIGHTER
WINDS ON WEDNESDAY WITH TEMPERATURES GRADUALLY WARMING UP THURSDAY
THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 70  48  68  44  52 /  10   0   0  10  10
SIERRA BLANCA           70  44  71  34  52 /  10   0   0  10  10
LAS CRUCES              67  43  61  36  49 /  10   0   0  10  10
ALAMOGORDO              67  44  65  39  45 /  10   0   0  10  10
CLOUDCROFT              48  31  45  16  29 /  10   0  20  30  20
TRUTH OR CONSEQUENCES   64  40  59  33  44 /  10  10  10  20  10
SILVER CITY             61  39  57  32  44 /  20  20  20  30  20
DEMING                  68  42  62  34  47 /  10  10  10  20  10
LORDSBURG               68  41  63  36  45 /  20  10  20  20  20
WEST EL PASO METRO      71  50  68  43  53 /  10   0   0  10  10
DELL CITY               71  42  70  38  54 /  10   0   0  10  10
FORT HANCOCK            71  43  71  43  52 /  10   0   0  10  10
LOMA LINDA              68  42  63  34  46 /  10   0   0  10  10
FABENS                  71  44  71  40  54 /  10   0   0  10  10
SANTA TERESA            68  44  64  34  51 /  10   0   0  10  10
WHITE SANDS HQ          68  46  65  41  50 /  10   0   0  10  10
JORNADA RANGE           69  42  65  32  51 /  10  10   0  10  10
HATCH                   65  42  60  37  49 /  10  10  10  20  10
COLUMBUS                68  44  62  39  51 /  10  10  10  20  10
OROGRANDE               71  40  69  34  47 /  10   0   0  10  10
MAYHILL                 61  41  60  31  40 /  10   0  20  30  20
MESCALERO               58  32  53  24  38 /  10   0  20  30  20
TIMBERON                59  35  57  24  40 /  10   0  10  30  20
WINSTON                 60  37  56  26  37 /  20  20  20  30  30
HILLSBORO               63  40  57  32  40 /  10  10  10  20  10
SPACEPORT               64  40  63  33  47 /  10  10  10  20  10
LAKE ROBERTS            57  34  51  26  41 /  20  20  30  30  30
HURLEY                  63  41  57  28  43 /  10  10  20  20  20
CLIFF                   64  42  63  36  48 /  20  10  30  30  20
MULE CREEK              63  33  55  19  42 /  30  20  30  30  20
FAYWOOD                 64  39  57  31  41 /  10  10  10  20  10
ANIMAS                  68  41  62  31  48 /  20  10  20  20  20
HACHITA                 69  43  62  34  45 /  20  10  10  20  20
ANTELOPE WELLS          69  40  64  35  47 /  20  10  20  20  20
CLOVERDALE              65  43  60  33  44 /  20  10  20  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH
Hazardous weather outlook, Jan 27, 6:30 AM MST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
630 AM MST SUN JAN 27 2013

NMZ401>417-TXZ418>424-281500-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
630 AM MST SUN JAN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

ISOLATED RAIN SHOWERS WILL OCCUR TODAY. RAINFALL WILL BE GENERALLY
LIGHT WITH AMOUNTS MOSTLY LESS THAN .1 INCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER UPPER LEVEL TROUGH WITH A STRONG COLD FRONT WILL MOVE ACROSS
WESTERN TEXAS AND SOUTHERN NEW MEXICO MONDAY NIGHT AND TUESDAY. THE
PRIMARY WEATHER THREAT WILL BE INCREASING WINDS WITH WESTERLY WINDS
GUSTING AROUND 40 MPH ON MONDAY AFTERNOON AND WEST TO NORTHWEST
WINDS GUSTING AROUND 50 MPH ON TUESDAY. THE STORM WILL ALSO PRODUCE
A FEW RAIN AND SNOW SHOWERS WITH SNOW LEVELS FALLING TO 5000 FEET.
SNOW AMOUNTS WILL BE GENERALLY LIGHT AS ACCUMULATIONS WILL BE LESS
THAN AN INCH OVER THE LOWER ELEVATIONS WITH AMOUNTS UP TO  2 INCHES
OVER THE HIGHER MOUNTAINS. BECOMING MUCH COOLER ON TUESDAY WITH
TEMPERATURES FALLING TO AROUND 10 DEGREES BELOW NORMAL.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION SHOULD NOT BE
NECESSARY.

ROGASH

Nearby

Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.